Fluoroquinolone-associated bilateral patellar tendon rupture: a case report and review of the literature.
Single series case reports have described bilateral traumatic patellar tendon ruptures, and less frequently, with little or no trauma. Patellar tendon rupture most often occurs in patients younger than 40 years old and is commonly precipitated by a sudden, significant eccentric contraction. Patellar tendon ruptures are uncommon in those older than 40 years of age, but when they occur, may indicate an underlying systemic disorder. Corticosteroid injections, rheumatic disease, metabolic disorders, and fluoroquinolone use have all been associated with increased risk of tendon rupture. While the Achilles tendon is the most commonly affected by fluoroquinolone use, cases involving the rotator cuff, biceps, wrist extensors, and quadriceps tendon among others, have been described. A case is presented of a 43-year-old man without pre-existing medical comorbidities who sustained atraumatic bilateral patellar tendon ruptures following a treatment course of fluoroquinolone medication.
Version: za2963e q8za4 q8zb0 q8zc9 q8zdb q8ze5 q8zf9 q8zg0